MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS MULTIPROCESSOR; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 443327
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd totalys multiprocessor the user was unable to use the barcode scanner of the device therefore manual entry of patient information was required.The user inadvertently entered the patient information incorrectly for two patients, swapping one for the other.The error was caught allowing the user to correct the error.No health impact or consequence reported.
 
Additional Manufacturer Narrative
H6: investigation summary: complaint reports mis association on multiprocessor (catalog number 443327) serial number (b)(6).Complaint alleges user error; the instrument was unable to read a barcode and requested the user input the barcode manually.User incorrectly input the barcode, thus causing a potential sample inversion.User started the process over with the correct barcode entry.No erroneous results were reported.Root cause attributed to user error.This complaint is not a confirmed failure of the instrument based on the service investigation.Review of device history record is not required because this complaint does not allege an early life failure or failure at installation and has changed configuration since release from manufacturing due to service repairs/pms.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.Review of risk management files confirms there are no new or modified risks associated with this failure mode.There are no corrective action plans or other corrections occurring.Bd quality will continue to monitor for trends associated with failure of "misassociation.".

Brand Name
BD TOTALYS MULTIPROCESSOR
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18912681
Report Number1119779-2024-00208
Device Sequence Number7026774
Product Code MKQ
UDI-Device Identifier00382904433277
UDI-Public(01)00382904433277
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443327
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown